de.mpg.escidoc.pubman.appbase.FacesBean
English
 
Help Guide Disclaimer Contact us Login
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Normal Modes of a Model Radiating Systems

Schutz, B. F., & Kokkotas, K. D. (1986). Normal Modes of a Model Radiating Systems. General Relativity and Gravitation, 18(9), 913-921. doi:10.1007/BF00773556.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-0EFE-7 Version Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-0F01-6
Genre: Journal Article

Files

show Files
hide Files
:
schutz_61243.pdf (Any fulltext), 396KB
Description:
-
Visibility:
Public
MIME-Type / Checksum:
application/pdf
Technical Metadata:
Copyright Date:
-
Copyright Info:
-
License:
-

Locators

show

Creators

show
hide
 Creators:
Schutz, Bernard F.1, 2, Author              
Kokkotas, Kostas D.2, Author
Affiliations:
1Astrophysical Relativity, AEI-Golm, MPI for Gravitational Physics, Max Planck Society, Golm, DE, escidoc:24013              
2External Organizations, Department of Applied Mathematics and Astronomy, University College, Cardiff, escidoc:persistent22              

Content

show
hide
Free keywords: -
 Abstract: In order to gain insight into normal modes of realistic radiating systems, we study the simple model problem of a finite string and a semi-infinite string coupled by a spring. As expected there is a family of modes which are basically the modes of the finite string slowly damped by the ldquoradiationrdquo of energy to infinity on the semi-infinite string. But we also study another family of modes, found by Dyson in a different model problem, which are strongly damped modes of the semi-infinite string itself. These may be analogous to the modes of black holes, and they are likely to be present in relativistic stars as well. The question of whether the instability in these modes which Dyson found is present in realistic stars remains open.

Details

show
hide
Language(s):
 Dates: 1986
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Method: Peer
 Identifiers: DOI: 10.1007/BF00773556
eDoc: 61243
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: General Relativity and Gravitation
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: Dordrecht, etc. : Kluwer Academic Publishers [etc.]
Pages: - Volume / Issue: 18 (9) Sequence Number: - Start / End Page: 913 - 921 Identifier: ISSN: 1572-9532